MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-3004X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device shaft allegedly broke.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the shaft of the device allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history record will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4(expiry date: 06/2023).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, device history record review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned for evaluation.A shaft break was noted in the hypotube 890mm from the strain relief.A kink on the inner was also noted 18mm from the distal marker band.The balloon was torn in 4 locations, of which 2 were in close proximity to the kink on the inner.The balloon also covered in dried blood and blood was also observed within the outer.The damage to the device - shaft break, kinked inner and balloon tears likely point to user handling techniques during the procedure.The result of the investigation is confirmed for the reported device break issue.The root cause for the reported break issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.H10: d4(expiry date: 06/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11192352
Report Number9616666-2020-20043
Device Sequence Number3940298
Product Code LIT
UDI-Device Identifier00801741132414
UDI-Public(01)00801741132414
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-3004X
Device Catalogue Number425-3004X
Device Lot NumberCMEU0684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/26/2021
03/26/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/24/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;